Texas, 2022Astronomical Low Tide in Texas, April 8, 2022
April 8, 2022 · NWS LCH · 1 event in 1 county or zone
Strong north winds behind a cold front dropped the tide level at Sabine Pass below -1 foot MLLW.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong north winds behind a cold front dropped the tide level at Sabine Pass below -1 foot MLLW.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 7, 10:49 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 7, 10:49 PM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1149 PM CDT Thu Apr 7 2022
.DISCUSSION...
For the 04/08/2022 0600 UTC TAF package.
&&
.AVIATION...
No change in previous forecast thinking. VFR will prevail through
the period. Light winds overnight are expected to increase and
become gusty by mid to late morning, subsiding around sunset FRI
evening.
13
&&
.PREV DISCUSSION... /issued 945 PM CDT Thu Apr 7 2022/
UPDATE...
Gusty northwest winds are beginning to gradually relax this
evening. Not anticipating calm conditions necessarily, but will
see winds shift a bit more westerly overnight, generally in the
5 to 10 mph range. Aside from the wind, the anomalously dry
airmass characterized by dew points in the 20s and 30s remains
locked in place. This will aid in temps falling fairly quickly,
with morning lows in the mid 40s away from the coast. Overall, the
inherited gridded forecast and associated headlines appeared to be
in good shape, so only made a few very minor adjustments. After
daybreak tomorrow, will once again see hazardous fire weather
conditions develop as gusty northwest winds are reestablished,
dew points remain more or less the same, and temperatures
diurnally increase.
50
PREV DISCUSSION... /issued 644 PM CDT Thu Apr 7 2022/
DISCUSSION...
For the 04/08/2022 0000 UTC TAF package.
AVIATION...
VFR will prevail through the forecast period amid a very dry
airmass. Strong and gusty NW winds will ease over the next couple
of hours as the boundary layer cools and decouples, but will
increase and become gusty again by mid to late morning FRI.
13
PREV DISCUSSION... /issued 359 PM CDT Thu Apr 7 2022/
SHORT TERM [Tonight through Sunday morning]...
An elongated area of high pressure extends from Canada south down
the eastern slopes of the rockies and into Texas. This is bringing
in cool and very dry air to the region. Temperatures have climbed
into the 70s today while the dew points remained in the 20s, This
as made the relative humidity range from 10 percent in some
locations in southeast Texas to 14 percent in southwest Louisiana.
A Red Flag warning and a Fire Weather Watch has been posted
across southeast Texas and southern Louisiana through this
evening. Conditions will improve through the evening hours as the
winds taper off and the humidity recovers as temperatures drop
around sunset.
Tonight will be clear as sinking air aloft will persist into
Friday and Saturday. Clear skies tomorrow will see temperatures
recovering back into the 70s and with strong northwest continuing.
Another Red Flag Warning will be posted from southeast Texas into
southern Louisiana from 10 am through 7 pm. RH values again drop
down into the 10 to 20 percent range.
The issues for the area begin to improve on Friday evening into
Saturday as winds relax and become more westerly... although the
relative humidity is not going to improve all that much for
Saturday. The fire threat for Saturday is expected. Sunday
finally will finally see winds swing to the south and this will
allow for moisture back across the northwest gulf mitigating the
fire weather threat.
LONG TERM [Sunday through Wednesday]...
Moisture will be on the increase Sunday as high pressure departs the
region and moves across Florida and into the Atlantic. Low pressure
will also move into the plains Sunday. Between the aforementioned
high and low the flow will become onshore and breezy. A low chance
of showers exists Sunday afternoon into the evening as a weak upper
disturbance moves closer and WAA increases.
Monday through mid week an upper trough will be located over the
Rockies which will keep the flow aloft generally west to southwest.
Multiple disturbances will pass the region while ample moisture is
in place at the surface. Scattered showers and storms are
anticipated for multiple days. A cold front may finally push the
pattern out late in the week.
05
MARINE...
Strong offshore flow will continue into Friday. High pressure
becomes centered across the region Saturday which will allow winds
to relax. This high will slide east of the area on Sunday
allowing a moderate onshore flow to develop and persist through
the middle of next week.
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Red Flag Warning from 10 AM to 7 PM CDT Friday for LAZ027>033-
041>045-052>055-073-074.
Wind Advisory from 10 AM to 7 PM CDT Friday for LAZ030>033-
041>045-052>055-073-074.
TX...Red Flag Warning from 10 AM to 7 PM CDT Friday for TXZ180-201-
215-216-259>262.
Wind Advisory from 10 AM to 7 PM CDT Friday for TXZ201-215-216-
261-262.
GM...Small Craft Advisory until 7 PM CDT Friday for GMZ430-432-435-
450-452-455-470-472-475.
&&Hazardous weather outlook, Apr 7, 3:01 PM CST, 8 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
401 PM CDT Thu Apr 7 2022
TXZ201-215-216-261-262-081245-
Hardin-Jefferson-Orange-Southern Jasper-Southern Newton-
401 PM CDT Thu Apr 7 2022
...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY...
This Hazardous Weather Outlook is for southeast Texas.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Red Flag Warning.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Red Flag Warning.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LAZ030>033-041>045-052>055-073-074-081245-
Beauregard-Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis-
Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-West Cameron-East Cameron-
401 PM CDT Thu Apr 7 2022
...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY...
This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana and southwest Louisiana.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Fire Weather Watch.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Red Flag Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
TXZ180-259-260-081245-
Tyler-Northern Jasper-Northern Newton-
401 PM CDT Thu Apr 7 2022
...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY...
This Hazardous Weather Outlook is for southeast Texas.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Red Flag Warning.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Red Flag Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LAZ027>029-081245-
Vernon-Rapides-Avoyelles-
401 PM CDT Thu Apr 7 2022
...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY...
This Hazardous Weather Outlook is for central Louisiana and west
central Louisiana.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Fire Weather Watch.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Red Flag Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-450-452-455-470-472-475-081245-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
401 PM CDT Thu Apr 7 2022
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY...
This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Winds and seas tapering off a bit on Saturday but strengthen on
Sunday into Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
K. Kuyper
Astronomical Low Tide, Jefferson
- When
- April 8, 12:00 AM CST to 3:45 AM CST
- Where
- Jefferson forecast zone
- Reported by
- C-MAN Station
The tide level at Sabine Pass fell below -1 MLLW for multiple hours behind a cold front. The tide fell to -1.18 foot below MLLW during the event.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1019008.